img

Aspirin is not for cats

2842 Views

Aspirin is not for cats. Cats are not small dogs. Cats metabolize drugs like aspirin in very different ways than dogs or humans. You must never give your cat medication unless your veterinarian tells you to. Accidental toxicity and death are possible if cats are given medication such as aspirin or acetaminophen to cats.

Unlike dogs and humans, cats are usually given much smaller doses 48 to 72 hours apart. This medication, like all other medications, should only be used with the advice and supervision of your veterinarian. There are alternative drugs available; Please speak to your veterinarian.

Aspirin belongs to a class of drugs called NSAIDs. Non-steroidal anti-inflammatory drugs and dogs are particularly sensitive to the gastrointestinal effects. Pain, bleeding, and ulceration can be a side effect of these medications. Coated aspirin helps with the gastrointestinal effects.

Aspirin can also cause congenital disabilities and should, therefore, not be given to pregnant animals.1 Aspirin also interacts with several other medications, especially cortisone, digoxin, some antibiotics, phenobarbital and furosemide (Lasix®) available for dogs and cats. Check with your veterinarian what is going on with your pet and what problem would be the best medication.

Can cats be given glucosamine/chondroitin for arthritis?

Yes. Ask your veterinarian about available preparations and dosages. Never give dog medication to cats or vice versa. Glucosamine/chondroitin supplements such as Cosequin are an example of a glucosamine/chondroitin supplement for arthritic cats and can be used alone or with NSAIDs or other therapies.

What about other drugs like Tylenol® and Advil®?

In a word, no. Tylenol is fatal to cats. No medication (acetaminophen or ibuprofen) is routinely used for arthritis. As always, contact your veterinarian to have your pet examined for pain, general health (and blood tests to check the liver and kidneys if indicated) before using this medication.

If you suspect that your pet has been poisoned or overdosed, contact your veterinarian or national hotline, e.g. B. the Pet Poison Helpline.

Please note: This article is for informational purposes only. If your pet shows signs of illness, please consult a veterinarian as soon as possible.

Find Out First When We Update the Blog

We hate SPAM as much as you do and promise never to giveaway or sell your personal information to anyone, ever. Our newsletter is sent sporadically about once or twice a month.

Leave a Comment

Your email address will not be published. Required fields are marked *

This div height required for enabling the sticky sidebar
Ad Clicks :Ad Views : Ad Clicks :Ad Views : Ad Clicks :Ad Views : Ad Clicks :Ad Views :